# SDR 98UAL900365

- Difficulty date: July 29, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N796UA
- Make and model: Boeing 777222
- Aircraft serial: 26931
- Engine: Pwa PW4090
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Seal
- Part number: 51G944
- Condition: Failed
- Location: Nr 2 Bearing
- Component: Pratt & Whit, 52G381
- Stage of operation: CL
- Nature of condition: B, K
- Precautionary procedure: A, E

## Discrepancy

AFTER TAKEOFF AT 1500 FEET, LEFT OIL QUANTITY WENT TO ZERO, LEFT N1 WENT TO ZERO, SMOKE REPORTED IN COCKPIT, LEFT ENGINE SHUT DOWN. RETURNED TO LHR. *S/D*  THE ENGINE WAS REMOVED AND ANALYSIS REVEALED THE NR 2 BEARING FRONT CARBON SEAL (51G944) WAS FOUND WORN DOWN AND SHATTERED.  THE 1.5-2 SEAL ASSY (52G381) WAS A PRE SB72-138 CONFIGURATION.
